Alert archive / West Virginia / Frost Advisories in 2008
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 2, 2008, 2:35 PM EDT for 5 counties in West Virginia. It took effect at Oct 2, 2008, 8:54 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2008, 2:35 PM EDT (18:35 UTC)
- In effect from
- Oct 2, 2008, 8:54 PM EDT
- Expired
- Oct 3, 2008, 9:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
Counties Boone County, WV, Clay County, WV, Kanawha County, WV, Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 26 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 021835 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT THU OCT 2 2008 WVZ046-030245- /O.NEW.KRLX.FR.Y.0002.081003T0800Z-081003T1300Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 235 PM EDT THU OCT 2 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. CLEAR SKIES...LIGHT WINDS...AND LOW HUMIDITY VALUES WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S IN THE HOURS BEFORE SUNRISE. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES...GENERALLY IN VALLEY LOCATIONS AWAY FROM RIVERS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS71 KRLX 030054 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 854 PM EDT THU OCT 2 2008 WVZ015-024>027-035>038-047-030900- /O.EXB.KRLX.FR.Y.0002.081003T0600Z-081003T1300Z/ KANAWHA-MINGO-LOGAN-BOONE-CLAY-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- RANDOLPH- INCLUDING THE CITIES OF...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...CLAY...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...ELKINS 854 PM EDT THU OCT 2 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. CLEAR...CALM CONDITIONS...AND LOW HUMIDITY VALUES WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S IN THE HOURS BEFORE SUNRISE IN THE DEEPER HOLLOWS AWAY FROM RIVERS. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WVZ046-030900- /O.EXT.KRLX.FR.Y.0002.081003T0600Z-081003T1300Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 854 PM EDT THU OCT 2 2008 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. CLEAR...CALM CONDITIONS...AND LOW HUMIDITY VALUES WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S IN THE HOURS BEFORE SUNRISE IN THE DEEPER HOLLOWS AWAY FROM RIVERS. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TRM
000 WWUS71 KRLX 030835 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 435 AM EDT FRI OCT 3 2008 WVZ015-024>027-035>038-046-047-031300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-081003T1300Z/ KANAWHA-MINGO-LOGAN-BOONE-CLAY-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN... MADISON...CLAY...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 435 AM EDT FRI OCT 3 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEAR...CALM CONDITIONS...AND LOW HUMIDITY VALUES WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S IN THE HOURS BEFORE SUNRISE IN THE DEEPER HOLLOWS AWAY FROM RIVERS. THIS WILL ALLOW FROST TO FORM ON EXPOSED SURFACES. CONDITIONS WILL IMPROVE QUICKLY AFTER SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 2, 1:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Oct 2, 1:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 140 PM EDT THU OCT 2 2008 .SYNOPSIS... HIGH PRESSURE BUILDS IN TODAY. A WEAK COLD FRONT WILL STALL NORTH OF THE AREA ON FRIDAY. HIGH PRESSURE THEN BRINGS DRY WEATHER AND MODERATING TEMPERATURES FOR THE WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... FORECAST ON TRACK. ONLY MADE SOME MINOR CHANGES TO SKY GRIDS FOR THE LATE MORNING/AFTERNOON HOURS. STILL FORESEE BEST CU COVERAGE IN THE NORTH AND ALONG THE RIDGES...WITH SOUTHWESTERN WEST VIRGINIA SEEING THE MOST SUN. HIGH TEMPERATURE FORECAST LOOKS GOOD AND LEFT IT ALONE. PREVIOUS DISCUSSION... AT THIS POINT...THE MODEL HAVE A GOOD HANDLE ON THE MOISTURE WITH THE UPSLOPE CLOUDS AND SHOW THAT THE CLOUDS WILL CONTINUE TO PULL INTO THE MOUNTAINS...AND THE SATELLITE IS CORROBORATING THIS IS OCCURRING. WITH THE UPPER TROUGH PULLING AWAY...THE DEEPER MOISTURE IS GONE AND THE WIND FIELD WILL SLOWLY RELAX AND BACK AROUND TO A MORE WESTERLY DIRECTION. MEANWHILE...AT THE SURFACE HIGH PRESSURE WILL SLOWLY BUILD EASTWARD AND NOSE INTO THE OHIO VALLEY. ALL OF THESE FACTORS WILL LEAD TO DRY WEATHER TODAY AND TONIGHT. THE UPSLOPE CLOUDS WILL TRY AND LAST UNTIL 15Z...BUT THEY SHOULD CONTINUE TO PULL INTO THE MOUNTAINS UNTIL THEN AND THEN GRADUALLY DISSIPATE. AFTER THAT SUNSHINE SHOULD PREVAIL IN MOST AREA EXCEPT FOR SOME DAY TIME CUMULUS THAT LOOK...BASED UPON THE MODELS LOW LEVEL MOISTURE....TO BE LIMITED TO THE NORTHERN AND WESTERN PARTS OF THE FORECAST AREA. FOR TEMPERATURES...WITH THE SUNSHINE THAT IS EXPECTED...FOLLOWED ALONG CLOSE TO THE MAV WHICH WAS SUPPORTED BY THE 850 TEMP FORECAST. FOR TONIGHT...HIGH PRESSURE WILL CONTINUE TO PROVIDE DRY WEATHER AND CLEAR SKY. HOWEVER...SOME CLOUDS COULD BEGIN TO ENCROACH ACROSS THE NORTH TONIGHT AS A COLD FRONT SAGS SLOWLY SOUTHWARD. THIS COULD INCREASE THE CLOUDS SOME ACROSS THE NORTH AND MAY ALSO HOLD LOWS UP A LITTLE. BUT THE FURTHER SOUTH...THE BETTER THE RADIATIVE CONDITIONS WILL BE AND THE COOLER THE LOWS. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... MODELS HAVE A FRONTAL BOUNDARY STALLING JUST NORTH OF THE REGION ON FRIDAY. SOME OF THE MOISTURE CREEPS INTO THE EXTREME NORTHERN COUNTIES OF THE FORECAST AREA. THINK ANY PRECIPITATION WILL GENERALLY STAY NORTH OF THE REGION...BUT ENOUGH DOUBT AT THIS POINT TO ADD A SLIGHT CHANCE ON THE NORTHERN FRINGE. HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND PROVIDING DRY WEATHER AND MODERATING TEMPERATURES. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... WITH HIGH PRESSURE BUILDING AT THE SURFACE AND ALOFT OVER OUR AREA THIS PERIOD...DRY WEATHER AND NEAR SEASONAL DAY TIME TEMPERATURES WILL BE THE RULE. TOUGH AT THIS POINT TO DETERMINE IF WIDESPREAD FROST WILL OCCUR...BUT LEANING AGAINST AS SURFACE HIGH PRESSURE WILL BE CENTERED OVER SOUTHEASTERN CANADA. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... GENERALLY GOING VFR MOST AREAS FOR THE NEXT 24 HOURS. MUCH OF THE VFR CU OVER AREA WILL BE DISSIPATING BY SUNSET. EXPECTING VFR CIGS ACROSS SOUTHEAST OHIO/NORTHERN WEST VIRGINIA AS COLD FRONT TRIES TO APPROACH FROM THE NORTH WITH SOME CLOUDS TOMORROW. THINK DEWPOINTS ARE LOW ENOUGH TO PRECLUDE FOG SAVE FOR NEAR EKN AND A COUPLE OF THE OTHER DEEPER EASTERN VALLEYS...INCLUDED LIFR HERE. AVIATION OUTLOOK /BEYOND 18Z FRIDAY/...NO SIGNIFICANT WEATHER EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ESS/RPY NEAR TERM...CL SHORT TERM...RPY LONG TERM...JMV AVIATION...CL
Hazardous weather outlook, Oct 2, 2:44 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 244 AM EDT THU OCT 2 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030645- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 244 AM EDT THU OCT 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.